Dear Dr. Rassman,
I have a question regarding Propecia side affects on the hair (!) if you stop taking it. If one stops using it after a long period (months or years), are there any chances the hair loss would increase? Meaning, if one took it for, lets say, one year and his body got used to the drug, can the hairloss get worst when he stops using it? I know of course that when one stops using propecia the shedding returns, but could it be more severe than if he had not taken the drug for the same period of time before he stopped?
If you stop using Propecia, you may experience “catch up” hair loss. You will in effect lose all the hairs that grew from Propecia and lose all the hairs that would have been lost if you never took the medication in the first place. I have personally seen such cases and they can be pretty dramatic. The hairs that are lost will not likely come back if you re-start Propecia. I don’t know of any evidence showing that upon stopping Propecia, your hair loss even more severe than it would’ve been.